MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS
Model Number 1340
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the power module for inpatient use appeared to be functional when connected to the heartmate touch and system controller, but the power module self-test reportedly took about twice as long to begin when holding down the silence alarm button, and each step within the self-test took twice as long as well.The power module appeared to be inconsistent in turning back on after disconnecting and reconnecting the backup battery.The most recent test of reconnecting the backup battery saw none of the lights or sounds turn on, but it still connected to the heartmate touch and system controller.It was later reported that the cause of the ppm malfunction was still unidentifiable and that the issues were inconsistent.There was no patient involved with the event.The ppm was received by abbott for analysis on 20oct2025.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of self-test issues was confirmed on the returned heartmate power module.The returned power module, serial number (b)(6), was received and evaluated at the service depot on 02dec2025.The unit was connected to ac power and booted up as intended.A self-test was then attempted to be initiated and the reported delay in initiation of the self-test was confirmed.The issue was traced to the main printed circuit board (pcb).The customer did not request the unit be repaired; therefore, the unit was scrapped and forwarded to the product performance engineering (ppe) department for further analysis.Upon receipt to the ppe department, the power module was connected to ac power and initially none of the visual indicators illuminated as intended.When the visual indicators did illuminate, a self-test was attempted and a delay in the initiation of the self-test was confirmed along with the self-test taking longer to complete.The main pcb was analyzed and revealed the microprocessor was not functioning as intended.The microprocessor is responsible for multiple functions, including powering on the visual indicators, and detecting when a self-test is being requested; therefore, damage to this component would result in the reported and observed issues.The root cause of the reported event was determined to be due to a damaged microprocessor on the main pcb.The device history records were reviewed and the records reveal that the heartmate power module, serial number (b)(6), was manufactured in accordance with manufacturing and qa specifications.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu and heartmate 3 patient handbook are currently available.Section 8 of the ifu, entitled ¿equipment storage and care¿, provides instruction on how to care for and clean the power module.Section f of the ifu, entitled ¿safety checklist¿, instructs users to perform routine maintenance of the power module.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® POWER MODULE (N/A)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23511681
Report Number2916596-2025-06886
Device Sequence Number9705093
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654(17)230410
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1340
Device Catalogue Number1340
Device Lot Number8987570
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown